I started taking Vyvanse 18 months ago. For the most part I have been very happy with it. I currently take 40mg.
My side-effects after first starting Vyvanse (30mg) dry mouth, weight loss and easy bruising. Within 4-5 months symptoms were gone, even with increasing dose.
About 6 months after being on Vyvanse I started having some health issues. I would wake up a lot of morning feeling achy, almost as if I was coming down with something. As soon as I took the Vyvanse and it started working I felt fine. With time my health started going down hill. My fingers on both hands became constantly numb, trying to hold something, write, type ect.. was very painful. My big toe and toe next to it was numb as well, but i have had this problem for (constant numbing of those 2 toes) for about 3yrs. About 3 months after having the constant numbness in hands, the joint in my hands started hurting and becoming very stiff. This stayed the same, and from there, within 3 months everything got worse. Joint pain not only in hands but wrists, jaw, feet, knees and ankles. The "flu symptoms" seemed to hit about 3 days a week lasting all day to the point i couldn't even get out of bed. I started getting burning feeling in back (no kidney infection) constantly, having hard time swallowing things, and then started having funny vision (only on days I felt real bad) where I would see flashing white lights, kind of like strob lights.
2 months ago a different set of symptoms set in along with all those perviously mentioned. I was eating dinner and noticed I couldn't swallow. Half of my face, right arm and right leg went numb. I knew what was going on, but felt spaced out and that trying to talk would be near impossible. For 24-48hrs after right side of body was very weak and almost hurt. Started getting very bad dizy spells (only when walking) and had these episodes of numbness happening to me several times over the last few months. I am always in pain, especially in legs, back of calf muscles, feet, arms and jaw. Feel very tired, weak and sick all the time. Twice in the last month as well, I have sudden huge bruises appear on right leg running from my knee down to my calf muscle. Middle bruise on calf has a huge knot in it, but blood clots have been ruled out. (through blood work)
I went to my family Dr. 6 weeks ago (after suffering for so long) he did a bunch of blood work, urine test, and all of it came back normal!! (What??) This Dr. sent me to a Nuerologist in which I had a MRI, EEG (not normal, repeating test again today) and an ultrasound of the heart, all which came back normal. I have told both Dr's about me being on Vyvanse, they never asked or showed any conern about the medication. I end up asking if this could be a possible cause of all my health problems and they all just look at me funny. I went off Vyvanse for a few weeks (just decided to myself) to see if I felt there was any change. There was none, infact I felt worse because the Vyvanse is the only thing that makes me feel somewhat "ok" when it's in me working. It gives me a bit of energy which I otherwise without it would not have. I have cut back from 60mg to 40 now in which I am currently taking.
So, my question finally. It all seems kind of funny symptoms stared after taking Vyvanse, but not until 6 months after being on it. Symptoms happend very gradual, over about an 8 month period. When I stopped Vyvanse (but only for 2 weeks) nothing was different about my symptoms. At this point I only take it to help me get through my days and to be able to function. I feel part crazy with having the Dr's at this point not know what's wrong, but in 2 weeks I am being seen by a Rheumatologist and have other blood test I am currently waiting for results on, one being Lyme. I was tested for RA, lupus, MS and all came back negative.
What are your thoughts on the Vyvanse being the issue with all my problems? Nothing makes me want to stop taking it when all the Dr's look at me like I'm crazy for even thinking that was the cause, especially when I tried it and nothing changed.
Any thoughts or info would be greatly appreciated, I need any help I can get at this point! (By the way I have never abused the medication but at one time 5-6 months ago when I was talking 60mg of Vyvanse, & it was wearing off, my Dr. took me down to 40mg of Vyvanse, once in the morning, and 20mg of Addrell in the late afternoon usually around 3. Only did this for 2 months didn't like taking 2 pills in one day, but that's the only change I have had)